MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK XS PLUS; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK XS PLUS; PROTHROMBIN TIME MONITOR
Catalog Number 05021537001
Medical Device Problem Codes Display or Visual Feedback Problem (1184); No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated there was an issue with the coaguchek xs plus user interface.The specific date of the event is not known and started occurring approximately on (b)(6) 2022.The reporter stated the meter no longer asks for the operator id.Additionally, when a patient id is entered, the meter will start typing letters on its own, even when the operator is not pressing anything on the screen.No discrepancies were observed upon meter power up and the display is complete.The reporter tried accessing the meter set up to verify whether the operator id is disabled.The meter populated an administrator box and requested a password.The reporter was provided the password of the day, but the meter rejected the password.Further attempts to enter a password were not successful.The reporter was instructed to access the main menu and access "patient test".The reporter was able to enter various letters and all letters selected by the reporter were entered.The typing issue could not be recreated.
 
Additional Manufacturer Narrative
The reporter's meter was requested for investigation and a replacement meter was sent to the reporter.
 
Additional Manufacturer Narrative
The meter was not returned for investigation, so no further investigations were possible.The investigation could not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
The meter was returned for investigation.After booting the device the input of an operator id is requested.It was observed that an entry is made without operating the touchpad.The behavior alleged by the customer could be confirmed.There were no traces of an obvious mechanical impact visible on the housing of the device.The device was disassembled and a visual inspection of the electronic parts found no abnormalities or contamination.The flex cable connection was checked and found to be correct.The returned display assembly was replaced with a fully functional display assembly.The meter performed as expected with the exchanged display.The meter display assembly was found to be defective.Medwatch fields d9 and h3 have been updated.

Brand Name
COAGUCHEK XS PLUS
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15670669
Report Number1823260-2022-03354
Device Sequence Number6320916
Product Code GJS
UDI-Device Identifier00365702164109
UDI-Public00365702164109
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05021537001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/14/2022
11/25/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date11/15/2022
12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown